• Me Me
    December 12, 2008
    can I use ventolin as well as symbicort which does not seem to be working immediately
    Me Me
    December 12, 2008

    I use symbicort morning and night but it does not have immediate results when I go out shopping I need immediate releif  can I use ventolin inhaler as well at these times

    READ MORE

FROM OUR EXPERTS

  • Gerri Rivers
    Health Guide
    December 14, 2008
    Gerri Rivers
    Health Guide
    December 14, 2008

    Dear Me:

    To properly answer your question, you must understand the difference between Symbicort & Ventolin.

     

    Ventolin is a quick-acting medication used to treat active symptoms (coughing, wheezing, shortness of breath, etc.) It is the one that is for quick relief of symptoms.

     

    Symbicort is classified as a maintenance medication and should NOT be used for quick relief. While Symbicort is a combination medication that has both a brochodilator and and anti-inflammatory, the bronchodilator is NOT the same as the quick-acting albuterol bronchodilator in the Ventolin. Symbicort is a daily medication.

     

    These to medications have two different purposes/uses. Please let your provider know if you are needing to use your Ventolin on a daily basis or if you are confused as to what to use and when to use it. Also, ask your provider for a written asthma action plan that can help you to understand the plan for your asthma management and when to take which medication.

     

    Breathe Easy!

    Gerri Rivers, AE-C

  • John Bottrell
    Health Pro
    January 25, 2010
    John Bottrell
    Health Pro
    January 25, 2010

    Just to provide an update to Gerri's excellent answer above, Ventolin is safe to use even while you are on Symbicort (or Advair).  All asthmatics should carry a rescue inhaler, even asthmatics on Symbicort or Advair.  While many asthmatics require the use of both inhalers, increased use of rescue medicine is often used as a sign that asthma is not controlled.  So make sure you use all your asthma medications as instructed by your physician, and keep in touch with him if you continue to require increased doses of your rescue medicine.


FROM OUR COMMUNITY

  • Karen January 24, 2010
    Karen
    January 24, 2010
    I've been on Spiriva and Symbicort for a couple of years, and my vision has failed me to the point that I can not see clearly anymore. Within two weeks my vision with classes went to complete bulur. What other medications can I suggest to my doc,  that will not affect my vision further?  I need my meds or I won't live with COPD. READ MORE
    • John Bottrell
      January 25, 2010
      John Bottrell
      Health Pro
      January 25, 2010

      I do not see vision problems listed as a side effect to Spiriva as you can see for yourself here

       

      Vision problems (blurred vision) is listed as one of the possible side effects to symbicort as you can see here.  A good alternative to Symbicort is Advair, and I do not see vision problems listed as a possible side effect as you can see here.

       

      However, you are best to discuss this further with your physician before discontinuing any medicine.  You will want to make sure it is a side effect of this medicine, and not something else going on. 

       

      Good luck.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.